MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Skin Inflammation/ Irritation (4545)
Date of Event 07/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that a contribution of the transducer arrays to the skin inflammation/irritation and hypersensitivity that required medical intervention cannot be ruled out.Skin reaction has been reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc (19% overall in the ttfields arms and 2% overall in the control arms).Hypersensitivity was not reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc.Hypersensitivity has been reported approximately 403 times in the commercial program to date, 12 were assessed as serious and related to device use.
 
Event or Problem Description
A 72-year-old male patient with non-small cell lung cancer (nsclc) began optune lua therapy on (b)(6) 2025.On (b)(6) 2025, the patient's spouse reported to novocure that the patient temporarily discontinued optune lua therapy from july 10 to (b)(6) 2025, due to the development of a severe blistering rash on the torso from the arrays.Additionally, the patient experienced a mild rash localized to the arms and neck, attributed to immunotherapy.The healthcare provider (hcp) prescribed 2.5% hydrocortisone cream; reportedly the patient had already been using a skin preparation product.At the time of the report, the rash persisted on the torso but had significantly improved, allowing the patient to resume optune lua therapy.On (b)(6) 2025, the spouse reported that the patient had been struggling with ongoing skin irritation since starting optune lua therapy, with a severe rash developing after three days of therapy initiation.The patient was subsequently prescribed hydrocortisone cream, diphenhydramine, and steroids.The hcp suspected the patient developed an allergic reaction to the arrays.As described in the report, the rash was painful and pruritic, with open, purulent sores located on the front and back of the torso beneath the arrays.The patient decided to permanently discontinue optune lua therapy.The prescribing physician was contacted for further details, although no reply was received.

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22882042
Report Number3010457505-2025-00574
Device Sequence Number21240411
Product Code SDA
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)210913
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL SULFATE.; FLUTICASONE FUROATE-VILANTEROL.; FLUTICASONE PROPIONATE-SALMETEROL.; METHYLPREDNISOLONE.; ONDANSETRON.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight74 KG